Cyproheptadine-induced central anticholinergic syndrome in a child: A case report Academic Article uri icon

Overview

MeSH Major

  • Cholinergic Antagonists
  • Cyproheptadine
  • Psychoses, Substance-Induced

abstract

  • A 16-year-old female patient presented to our emergency department with anticholinergic psychosis after an ingestion of cyproheptadine. The central anticholinergic syndrome occurs frequently but often goes unrecognized because many patients do not fit into a well defined clinical pattern. The diagnosis depends on the suspicion and recognition of the psychiatric manifestations, including agitation, confusion, and hallucinations. A high index of suspicion is necessary in children in particular, since central effects seem to predominate in many anticholinergic overdoses.

publication date

  • January 1995

Research

keywords

  • Academic Article

Identity

Language

  • eng

PubMed ID

  • 8532571

Additional Document Info

start page

  • 235

end page

  • 7

volume

  • 11

number

  • 4